I came across this site looking for information on hairloss. I am currently on day 7 of using Propecia for very mild bitemporal thinning/receding. I realize that I should see no significant change by this point. My question is that I noticed my hair ‘direction pattern’ changing about 6 months ago (I’m 27), and I only noticed the onset of actual recession only about 3 weeks ago. Is this sudden onset normal? I am wondering, since it seems from the people I’ve known who’ve lost their hair, 3 weeks is a fairly aggressive loss-schedule (I think I’m already a Norwood I). My worry is that at this rate, I’ll lose so much by the time the drug kicks in. Is there any good news for me?
Also, if I am allergic to this drug, at 7 days in, would I know by now? Or could it still be lurking ahead?
If you are Norwood Class I, I seriously wonder the efficacy Propecia would have on your hair loss. I would hope you have seen a doctor who has mapped your hair for miniaturization to determine if you have thinning in a male hair loss pattern. Remember, Propecia works best on the crown but if you have genetic hair loss causes, it should be proactively valuable even in the temples.
The hair character may subtly change throughout a person’s lifetime, and you may have just noticed it as you seem to be more concerned about your hair. Many times, the first 50% of the change will not be seen and in some people the changes that are detectable to the naked eye can go up to 90% before it can be seen (usually blondes).
I cannot comment if you have any allergies to Propecia, because you have not told me any out-of-the-ordinary symptoms, but an allergy to this medication should have appeared by this time. Some side effects of Propecia are well known and can be found on the Merck website and also the Propecia bottle’s insert label.